Tuesday, June 11, 2024

ZK2024 Events


 

Registration

Wed June 19 3PM-5:00PM – Hilton Level 3 

Th June 20 9AM-11AM, 1PM-3PM – Hilton Level 3

Check-in, and get your badge & awesome goodie bag

Friday, May 24, 2024

ZK2024 Class Information

 

THURSDAY CLASSES

--------------

T1 : Crochet Crafting - Make a project Bag with Julia Swart

Description: This session is less of a class and more of a scrap-busting craft time. Come learn how to make project bags by crocheting worsted weight scraps! 

Materials: Preferably participants should know how to work a single crochet. Those who have only worked a crochet again are also welcome. Participants should bring a variety of worsted weight yarn scraps (any fiber type) to share and a 4.5mm crochet hook. 

Duration: 75 minutes

When: Thursday 6/20 9:00 - 10:15AM, Hall 3

Discord Channel: #zk2024_t1_crochet_crafting

Class Size Limit: 20

T2 : Coffee Bean Swap with Laura Haave

Description: A delicious cup of coffee is essential for marathon crafting sessions. Bring a 12 oz bag of coffee from your local roastery or coffee shop and swap with one other ZK attendee for their local beans! At the swap, we will introduce ourselves and share where we're from and a bit about the coffee we brought, then swap.

Either whole bean or ground is fine; please make sure the bag of beans you bring is tightly sealed.

Materials: Bring a 12 oz bag of coffee from your local roastery or coffee shop. If you would like to bring more than one bag, that's totally fine; the number of bags you bring = the number of bags you leave with.

Duration: 30 minutes

When: Thursday 6/20 9:00 - 9:30AM, Atrium

Discord Channel: #zk2024_t2_coffee_bean_swap

Class Size Limit: none

T3 : Organize Your Knitting Projects: Google Keep with Beth Rosin

Description: Google Keep is basically a system of fancy, but simple-to-use, digital post-it notes. During this session, Beth will demonstrate how to use the app and show various ways she has used the app to organize her knitting projects, tools, and more! The first half of the class will be the bulk of the "learning" of the app. After that, we will shift to an informal discussion, brainstorming, and practice session.

Materials: It would be really great to have a projector since I will be showing things in the hopes of students following along on their own devices. If absolutely not possible, I can bring a projector of questionable quality. I would also be okay leading a session for 60 minutes, but that isn't an option on the dropdown.

Duration: 75 minutes

When: Thursday 6/20 10:00 - 11:15AM, Hall 2

Discord Channel: #zk2024_t3_organize_w_google_keep

Class Size Limit: 20

T4 : Fair Fun: Tips on Entering Items in a Fair with Kristi Peterson

Description: Are you curious about entering your items in your local fair? Maybe you've tried the county fair, but the state fair makes you nervous? I will share my tips and experiences with entering my county and state fair for the past several years. How to prepare, how to find info, what's a "lot", expectations and more (sorry, friends, no fried fair foods on a stick will be provided). All fairs are a little different, so please share your experiences as well.

Duration: 45 minutes

When: Thursday 6/20 10:30 - 11:15AM, Hall 3

Discord Channel: #zk2024_t4_fair_fun

Class Size Limit: no limit

T5 : Mini Skein Swap

Description: Let's swap some mini skeins!

Materials: Participants will bring their own 7 gram minis to swap.

Duration: 30 minutes

When: Thursday 6/20 11:30 - 12:00 PM, Atrium

Discord Channel: #zk2023_t5_mini_swap

Class Size Limit: 30

T6 : Crafty Tarot and Oracle Cards for the Summer Solstice with Laura Haave

Description: Thursday, June 20, is the Summer Solstice, marking the longest day of the year. Some people regard solstices and equinoxes as a time to pause and reflect. Let's create space to do so in community! I will bring several yarn-themed tarot and oracle decks, guides to interpret them, and suggested questions to consider on the solstice. Attendees are welcome to draw their own cards and create their own spreads (arrangements of cards) using these materials. I will not be doing card readings for others or providing any formal instruction; my intention is simply to create an informal drop-in space. Everyone welcome. Absolutely no knowledge or experience with tarot or oracle cards is necessary! Simply observing what others are doing in a respectful manner is a totally fine way to participate.

Materials: If you have your own tarot decks or oracle cards that you'd like to bring to this event, please do -- especially if they have a craft, yarn or maker theme. Otherwise, just bring yourself and your curiosity.

Duration: 75 minutes

When: Thursday 6/20 12:30 - 1:45 PM, Atrium

Discord Channel: #zk2024_t6_crafty_tarot

Class Size Limit: no limit

T7 : How To Doodle with Maggie and Emily!

Description: Get ready to embark on a joyful knitting journey in our "Doodle with Yarn" class, where we'll dive into the whimsical world of stranded colorwork. Perfect for knitters of all levels, this class is your ticket to designing and knitting your very own vibrant projects using mix-and-match motifs available in the Doodle Pattern Series by Pacific Knit Co. Class includes: Learning about pattern recipes, building colorwork yarn palettes, and designing your own Doodle colorwork charts.
Class includes: Learning about pattern recipes, building colorwork yarn palettes, and designing your own Doodle colorwork charts.
Materials: Table surface required for cutting/pasting doodle charts together. Students won't need to bring anything, but should have beginner level experience in colorwork knitting.
Duration: 75 minutes
When: Thursday 6/20 1:00 - 2:15 PM, Hall 3
Discord Channel: #zk2023_t7_how_to_doodle
Class Size Limit: 12

T8 : Let's Get Spinning with Allena Williams

Description: Have a wheel or spindle and fluff but don't know what to do next? Would you like a refresher to get you started? We're just going to talk spinning and get you playing with fiber. Some good fiber to bring along for this class is BFL, Corriedale, Polwarth, Shetland, Finn, Jacob or Romney

Materials: Wheel or spindle and 4+oz of fiber for this class is BFL, Corriedale, Polwarth, Shetland, Finn, Jacob or Romney

Duration: 75 minutes

When: Thursday 6/20 2:15 - 3:00 PM, Atrium

Discord Channel: #zk2024_t8_lets_get_spinning

Class Size Limit: 10

T9 : Craft Beer Swap with Laura Haave

Description: We don't just love making crafts -- we love drinking them too! Bring six 12 oz bottles or cans of beer or cider that is local to you to ZK. At the swap, we will introduce ourselves and let people know where we're from and what beverage we brought. You will then get to swap your beers for six beers brought by other ZKers, creating a mixed six-pack. Cheers!

- If you are flying to ZK rather than driving, you are welcome to purchase local Minnesota beers when you arrive in Rochester and swap those!
- If you want to bring more than six beers, you're welcome to do so. The amount of beers you bring = the amount of beers you'll leave with.
- If you're not a beer drinker but want to swap on behalf of a loved one back at home, that's totally ok!
- For ease of swapping, no growlers, tall boys, or other containers of beer that are not about 12 oz.
  

Materials: Bring six 12 oz. bottles or cans of a craft beer that is made locally to you (where you live now, your hometown or your favorite vacation spot can all count as "local to you").

Duration: 30 minutes

When: Thursday 6/20 3:30 - 4:00 PM, Atrium

Discord Channel: #zk2024_t9_craft_beer_swap

Class Size Limit: none

T10 : Remembering Debbie J Jackson

Description: Debbie Jackson was an amazing person who brought so much kindness and support to the ZK community and its members.  Unfortunately in October of 2023 Debbie lost her battle with melanoma, and our lives are just not the same without her.  Come share stories and memories and help us celebrate Debbie's life and spirit.   There will also be an opportunity to adopt one of Debbie's many beautiful knitted items, so that you can keep her close to you always. Very informal session.  

Duration: 45 minutes

When: Thursday 6/22 5:00 - 5:45 PM, Hall 3

Discord Channel: #zk2024_t10_remembering_debbie

Class Size Limit: none

T11 : $25 Yarn Swap

Description: Bring a $25 Skein of yarn to swap for another skein.  

Duration: 45 minutes

When: Thursday 6/22 6:00 - 6:45 PM, Hall 2

Discord Channel: #zk2024_t11_yarn_swap

Class Size Limit: 50

FRIDAY CLASSES

--------------

F1 : Design-Your-Own Heirloom Quilt Cardigan with Beth Rosin

Description: During this session, participants will be introduced to the Heirloom Quilt Cardigan Template & Coloring pages designed by Beth. From there, students will be guided step-by-step through the process of using canva to customize the color scheme of their own Heirloom Quilt Cardigan! We will cover a lot of features of canva and a fair bit of techy stuff, but fear not! Students will have access to a complete video demonstration of the template to refer to afterwards. For those who prefer analog-style, printed coloring page templates and coloring materials will be provided! Students may also bring their own coloring materials if they have favorites. :) A sample in size 2 (of 3 sizes--this is designed with much positive ease) will be available for students to check out and try on.

Materials: A laptop or tablet is recommended. Canva on a phone is not the best for a project of this scale. Please bring a love for color and, if you would like, the yarns you plan to use in your cardigan!

Duration: 75 minutes

When: Friday 6/21 9:00 - 10:15 AM, Hall 2

Discord Channel: #zk2024_f1_DYO_heirloom_quilt_cardigan

Class Size Limit: 15

F2 : Frogging a Project with Amy Spinler

Description: We are going to frog a project!  So tips and tricks and a demo.

Materials: If you have a project that you would like to reclaim the yarn from, bring it to this session.

Duration: 45 minutes

When: Friday 6/21 9:15 - 10:00AM, Atrium

Discord Channel: #zk2024_f2_frogging

Class Size Limit: 10

F3 : Mashup Spin In with Allena Williams

Description: We had a lot of fun with this last year, taking braids and splitting them up and exchanging them. Something from everyone. Bring 4oz braid of fiber, this year we should split them up beforehand into 1oz bumps, we'll exchange them and see what we can spin out of what we've exchanged. I'll bring my scale so you can take home the amount you brought. We can also spin together in a group, or show off our spins from last year's exchange, and just generally talk spinning etc.

Materials: 4oz or more of fiber split into 1oz bumps. Please mark any alpaca and keep it in ziplock baggies b/c I know Amy is allergic and we wouldn't want to cross contaminate

Duration: 45 minutes

When: Friday 6/21 10:30 - 11:15 AM, Atrium

Discord Channel: #zk2024_f3_mashup_spin_in

Class Size Limit: 20

F4 : Roosimine Estonian Inlay Knitting with Pat Hensley

Description: This beautiful embroidery looking inlay knitting technique is from south western Estonia called roosimine (also sometimes called roositud). It creates embroidery like patterns by making intentional floats in contrasting colors by cleverly weaving yarn while knitting. Learn to make a cuff using this easy technique! 

Materials: Needles, 2 highly contrasting yarns, stitch markers. Use Needles to get gauge: 36 stitches = 4”. Yarn can be 2 fingering weights or one fingering and one DK. I used fingering weight for the main color and DK for the contrast color but I’m a loose knitter. Homework: CO 64 stitches in whatever cast on technique you like. Join in the round but be careful not to twist. Round 1: K1, *P2, K2; repeat from * to last 3 stitches, P2, K1. Rounds 2-10: repeat round 1. Rounds 11 – 15: Knit each round. Round 16: K10, place marker, K13, place marker, knit to end of round.

Duration: 45 minutes

When: Friday 6/21 11:14 - 12:00 PM, Hall 2

Discord Channel: #zk2024_f4_roosimine_estonian_inlay

Class Size Limit: 15

F5 : Hooking for Zombies (Crochet Basics) with Pam Sykes

Description: Crochet is really heating up in the world of yarn crafts these days! Join me to learn the basics, then get creative, and hook like you mean it. 😉 

In this session, you'll learn to chain, single-, half-double-, double- and treble-crochet. If we have time, I'll add in the basics of any granny square creation.

Materials: Participants should be familiar with making a basic slip-knot. Participants should bring: Crochet hook, size H or J Worsted weight yarn, partial or leftover skeins are sufficient (1-4 colors) Scissors

Duration: 75 minutes

When: Friday 6/21 12:00 - 1:15PM, Hall 3

Discord Channel: #zk2024_f5_hooking_for_zombies

Class Size Limit: 20

F6 : Let's Get Tubular with Shana Cohen

Description: The tubular cast-on and tubular bind-off techniques create a tidy edge for 1x1 or 2x2 ribbing. Learn these techniques, along with crochet provisional cast-on in this skill-building workshop.

Materials: 10-20 g of preferred yarn and needles. Sample can be worked flat or in the round. Also bring crochet hook of similar size, smooth waste yarn in contrast color, scissors, yarn needle, and 2 locking stitch markers.

Duration: 45 minutes

When: Friday 6/21 12:15 - 1:00 PM, Hall 2

Discord Channel: #zk2024_f6_lets_get_tubular

Class Size Limit: 30

F7 : Bingo

Description: Bring a dauber or an ink pen, and come play Bingo for some fabulous prizes!

Materials: Dauber or Pen

Duration: 90 minutes

When: Friday 6/21 1:30 - 3:00PM, Hall 3

Discord Channel: #zk2043_f7_bingo

Class Size Limit: 100

F8 : Loose Ends: Corrine Cardi (crochet) with Laura Haave

Description: nspired by the Loose Ends Project (looseends.org), I am humbly asking other ZK attendees for help finishing a project that my mother Lois and I were collaborating on when she passed away in 2022: the knit and crochet Corinne Cardi (https://knitcollage.com/products/corrine-cardi-pattern). 

Lois, a crocheter, began making the 16 granny squares needed for the body of the cardigan, but was unable to complete them before her death. Each of the 16 granny squares need two additional rounds added to them and then seamed together to form the body of the cardigan. A crocheted border is added once the granny squares are assembled.

Many hands make light work! Crocheters, if you are willing to pitch in and help complete the crochet portion of this pattern, I will be forever grateful (the sleeves are knit after the body is complete -- that's my job!). You can drop by for 10 minutes or the whole afternoon and do as much or as little work on this project as you like; I'm envisioning this as simply a more focused kind of the informal group crafting that we all do together at ZK. 

I will provide: the Corrine Cardi pattern, yarn, a steam blocker, blocking mats and pins, and as many 10 mm N/P crochet hooks as I can muster. 

Materials: All you need to bring are your crochet skills and your love. If you have 10 mm N/P crochet hooks or granny square blockers, those are also welcome!

Duration: 120 minutes

When: Friday 6/23 3:00 - 5:00PM, Atrium

Discord Channel: #zk2024_f8_loose_ends

Class Size Limit: none


ZK2024 Schedule


Thursday, November 9, 2023

ZK2024 Marketplace

Saturday June 22nd 2024
Hilton Ballroom 3rd Floor
10 East Center St
Rochester, MN 55901

Public Shopping Hours 1-4pm
                                     



Yarn Trucks

Friday June 21st, 2024
307 E Center St
Rochester, MN
Shopping Hours 10am - 3pm
         





Sunday, September 24, 2023

Zombie Knitpocalypse 2024 Registration

The time is NOW to book your spot for another great year of knitting, fun, and friends in Rochester, MN, starting Wed June 19, 2024!!!!

* Spots are available first come first served.  Once spots are filled, we will have a public wait list.
* 2024 Retreat fees are $240 and are non-transferable.
* To complete your registration, please pay with the button below and then fill out the Google form after completing your transaction.

FAQ - 

What is included in ZK? 

* 2024 Retreat fees are $240 and are non-transferable.

* Only 220 spots are available, after these are filled, we will have a public wait list.
Cancellation policy: $90 refund before 12/31/2023, $50 refund before 4/30/2024.
     No goodie bags are available for those unable to attend in person (no mailing or friend pick-up allowed)

* You book your own lodging, and it is not included in the retreat fee.  Our group has discounted rates for the Hilton and Hilton Garden Inn. Links for these group rates will be sent via email to registered attendees.

Wednesday, August 23, 2023

Zombie Knitpocalypse Save the Date!

 Hello ZK family!

We are once again at the beautiful downtown Hilton location.  We have a theme picked out and you are going to LOVE IT!  We also have a speaker lined up that you are going to have a lot of fun knitting along to!  If you are ready to make your way to Rochester in June 2024, mark your calendar!

Where : Hilton Floor 3 - 10 East Center Street, Rochester, MN


Important Dates:

Retreat: June 19th, 2024 - June 22th, 2024 

Marketplace: June 22nd, 2024 -  Open to public @ 1pm 

Vendor Application : NOW - Oct 6th, 2023

Sign-ups : 

Begin on September 15th for our Zombie Knitting Network members.  Notifications will happen via e-mails with links to sign-up!

ZKN $3/week Tier 

September 15th - 18th exclusively

ZKN $2-$3/week Tiers

September 19th - 21st

ZKN $1-$3/week Tiers 

September 22nd - 23rd

 Any remaining spots will be available to the public 

 September 24th NOON CST (Zombie Time) on this website.

FAQ  

What is included in ZK? 

* 2024 Retreat fees are $240 and are non-transferable.

* Only 220 spots are available, after these are filled, we will have a public wait list.
Cancellation policy: $90 refund before 12/31/2023, $50 refund before 4/30/2024.
     No goodie bags are available for those unable to attend in person (no mailing or friend pick-up allowed)

* You book your own lodging, and it is not included in the retreat fee.  Our group has discounted rates for the Hilton and Hilton Garden Inn. Links for these group rates will be sent via email to registered attendees.

Saturday, July 8, 2023

ZK2023 Sponsors



Please join us in thanking and supporting our wonderful sponsors that showered our crafting community with their generosity, both for the goodie bag items and for door prizes!

SPONSORS